Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Diagnosed with type 2 diabetic. Have Diarrhoea and sweet taste bud. Is this due to Metformin tablet?

I am 54 years old, I was diagnosed type 2 diabetic in April 2012 , I have been on 1000 mg Metformin twice a day. I have noticed a change in the smell of my stool which has a sweet smell, my stool are soft or I have Diarrhea almost every day for about 2 weeks now..... I am also getting a similar sweet taste in everything I eat and drink, it is so bad it has put me off eating, even though I still eat and drink. Could this change be down to the diabetes and/or the Metformin tablets.
Asked On : Tue, 1 Jan 2013
Answers:  1 Views:  134
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
General & Family Physician 's  Response
Hi, thanks for using healthcare magic

Metformin is one of the most commonly used medications for diabetes throughout the world because it is effective and reduces insulin resistance and does not cause weight gain ( some persons may experience weight loss).
Like any medication, it is associated with some potential side effects. The most common side effects of metformin is gastrointestinal disturbance such as diarrhoea like you are experiencing. It can also cause a taste disturbance, though the most common change is a metallic taste.

I hope this helps
Answered: Tue, 1 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor